MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; VELA SUPRARENAL

ENDOLOGIX, INC. AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 2.5 years post initial procedure, a type 3a and 3b endoleak was reported.The physician elected to reline the original implanted devices with another bifurcated stent graft and a suprarenal stent graft extension.This event was previously reported under 2031527-2016-00049.Now, approximately 3.5 years post re-intervention, the patient presented emergently with an unspecified device failure.The physician elected to implant another suprarenal stent graft extension to resolve this event.The patient was reported as stable.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the additional endovascular procedure event and determined that there was evidence to reasonably suggest an aortic rupture and proximal extension migration of 22mm occurred due to the elongation of the aorta over time (aortic remodeling).As such, no procedure related harms were identified.The final patient status was discharged on post operative day four (4) to a skilled nursing facility.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: b5: describe event or problem has been updated.D2: product description has been updated.D4: model number has been updated.D4: lot # has been updated.D4: expiration date has been updated.D4: unique identifier (udi) # has been updated.D11: concomitant medical products and therapy dates has been updated.G1,2: contact office- name has been updated.H4: device manufacture date has been updated h6: device code: remove code 3190 h6: result code: remove code 3233 h6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 2.5 years post initial procedure, a type 3a and 3b endoleak was reported.The physician elected to reline the original implanted devices with another bifurcated stent graft and a suprarenal stent graft extension.This event was previously reported under 2031527-2016-00049.Now, approximately 3.5 years post re-intervention, the patient presented emergently with an unspecified device failure.The physician elected to implant another suprarenal stent graft extension to resolve this event.The patient was reported as stable.Additional information: an angiogram identified an aortic rupture and proximal extension migration of 22mm occurred.The final patient status was discharged on post operative day four (4) to a skilled nursing facility.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9181342
Report Number2031527-2019-00456
Device Sequence Number2830753
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)181117
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberA34-34/C100-O20 V
Device Lot Number1438569015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT 1101244-026; BIFURCATED STENT GRAFT, LOT 1101244-026; BIFURCATED STENT GRAFT, LOT 1423339013; SUPRARENAL AORTIC EXTENSION, LOT 1047260-014; SUPRARENAL EXTENSION, LOT 1047260-014; VELA SUPRARENAL, LOT 1438569015
Outcome Attributed to Adverse Event Required Intervention;